Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 256, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 22, 2011, 10:32 PM EDT for Colleton County, Hampton County, Jasper County, South Carolina. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2011, 10:32 PM EDT (02:32 UTC)
- Expired
- Aug 22, 2011, 11:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Colleton County, SC, Hampton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 28 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 2.5 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1591 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
400
WUUS52 KCHS 230232
SVRCHS
SCC029-049-053-230330-
/O.NEW.KCHS.SV.W.0256.110823T0232Z-110823T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1032 PM EDT MON AUG 22 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
EASTERN HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
NORTH CENTRAL JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 1130 PM EDT
* AT 1028 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR ASHTON...MOVING SOUTHEAST AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
ASHTON...MILEY...WILLIAMS...ALMEDA INTERSECTION...ISLANDTON...
RUFFIN...CUMMINGS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3307 8090 3309 8088 3283 8047 3269 8081
3270 8083 3267 8086 3257 8105 3293 8120
3311 8094
TIME...MOT...LOC 0233Z 310DEG 10KT 3295 8095
$$3 follow-up statements
642
WWUS52 KCHS 230248
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1048 PM EDT MON AUG 22 2011
SCC029-049-053-230330-
/O.CON.KCHS.SV.W.0256.000000T0000Z-110823T0330Z/
HAMPTON SC-JASPER SC-COLLETON SC-
1048 PM EDT MON AUG 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR NORTHERN COLLETON...NORTH CENTRAL JASPER AND EASTERN HAMPTON
COUNTIES...
AT 1046 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ASHTON...OR ABOUT
12 MILES NORTHEAST OF HAMPTON...MOVING SOUTHEAST AT 5 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALMEDA
INTERSECTION...ASHTON...BRUNSON...COLLETON...CROCKETVILLE...
CUMMINGS...EARLY BRANCH...GILLISONVILLE...GRAYS...HAMPTON...
HENDERSONVILLE...ISLANDTON...LODGE...MCPHERSONVILLE...MILEY...
PADGETTS...RITTER...RUFFIN...VARNVILLE...WALTERBORO...WILLIAMS AND
YEMASSEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
&&
LAT...LON 3307 8090 3309 8088 3283 8047 3269 8081
3270 8083 3267 8086 3257 8105 3293 8120
3311 8094
TIME...MOT...LOC 0248Z 298DEG 5KT 3300 8098
$$856
WWUS52 KCHS 230304
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1104 PM EDT MON AUG 22 2011
SCC053-230314-
/O.CAN.KCHS.SV.W.0256.000000T0000Z-110823T0330Z/
JASPER SC-
1104 PM EDT MON AUG 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL JASPER COUNTY
HAS BEEN CANCELLED...
LAT...LON 3307 8090 3309 8088 3308 8087 3283 8047
3270 8083 3267 8086 3263 8093 3265 8096
3269 8094 3275 8102 3269 8110 3293 8120
3310 8095
TIME...MOT...LOC 0304Z 298DEG 5KT 3296 8092
$$
SCC029-049-230330-
/O.CON.KCHS.SV.W.0256.000000T0000Z-110823T0330Z/
HAMPTON SC-COLLETON SC-
1104 PM EDT MON AUG 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR NORTHERN COLLETON AND EASTERN HAMPTON COUNTIES...
AT 1059 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ISLANDTON...OR ABOUT 13 MILES NORTHEAST OF HAMPTON...
MOVING SOUTHEAST AT 5 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALMEDA
INTERSECTION...ASHTON...BRUNSON...COLLETON...CROCKETVILLE...
CUMMINGS...EARLY BRANCH...HAMPTON...HENDERSONVILLE...ISLANDTON...
LODGE...MCPHERSONVILLE...MILEY...PADGETTS...RITTER...RUFFIN...
VARNVILLE...WALTERBORO...WILLIAMS AND YEMASSEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
&&
LAT...LON 3307 8090 3309 8088 3308 8087 3283 8047
3270 8083 3267 8086 3263 8093 3265 8096
3269 8094 3275 8102 3269 8110 3293 8120
3310 8095
TIME...MOT...LOC 0304Z 298DEG 5KT 3296 8092
$$470
WWUS52 KCHS 230322
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1122 PM EDT MON AUG 22 2011
SCC029-049-230332-
/O.EXP.KCHS.SV.W.0256.000000T0000Z-110823T0330Z/
HAMPTON SC-COLLETON SC-
1122 PM EDT MON AUG 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN COLLETON AND
NORTHEASTERN HAMPTON COUNTIES WILL EXPIRE AT 1130 PM EDT...
AT 1117 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ADDITIONAL THUNDERSTORMS WITH GUSTY WINDS...FREQUENT LIGHTNING AND
VERY HEAVY RAIN ARE POSSIBLE TONIGHT.
LAT...LON 3307 8090 3309 8088 3308 8087 3283 8047
3270 8083 3267 8086 3263 8093 3265 8096
3269 8094 3275 8102 3269 8110 3293 8120
3310 8095
TIME...MOT...LOC 0322Z 298DEG 5KT 3295 8089
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 7:49 PM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, Aug 22, 7:49 PM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 749 PM EDT MON AUG 22 2011 .SYNOPSIS... A COLD FRONT WILL PUSH THROUGH THE AREA TONIGHT...THEN STALL OUT JUST OFFSHORE TUESDAY BEFORE DISSIPATING ON WEDNESDAY. HURRICANE IRENE COULD IMPACT THE AREA LATE IN THE WEEK AND OVER THE WEEKEND. && .NEAR TERM /THROUGH TUESDAY/... SHOWERS AND THUNDERSTORMS CONTINUE TO FIRE THIS EVENING WITH THE AID OF A SURFACE COLD FRONT PUSHING THROUGH THE REGION...A STRONG SHORTWAVE TROUGH...AND THE LEFT FRONT QUAD OF A 70 KNOT H25 JET. BEST FORCING FOR ASCENT WILL SHIFT OFFSHORE THIS EVENING...SO WILL HAVE RAIN PROBABILITIES TRENDING STEADILY DOWNWARD FROM HIGH CHANCE EARLY THIS EVENING TO SLIGHT CHANCE AFTER MIDNIGHT. OVERNIGHT LOWS SHOULD BOTTOM OUT IN THE LOW TO MID 70S MOST LOCALES...WITH A FEW AREAS FAR INLAND DROPPING TO AROUND 70. UPDATE HAS ALREADY BEEN SENT. && .SHORT TERM /TUESDAY NIGHT/... A WEAK COLD FRONT WILL DRIFT SOUTH AND DISSIPATE OVER SOUTHEAST GEORGIA/NORTHERN FLORIDA LATE TUESDAY WHILE SFC HIGH PRESSURE BUILDS FROM THE NORTH. AT THE SAME TIME...WEAK MID/UPPER LVL TROUGHING WILL GRADUALLY SHIFT OFF THE MID ATLANTIC COAST...CAUSING A WEAKNESS IN THE WESTERN ATLANTIC RIDGE THROUGH MIDWEEK. HAVE MAINTAINED SLIGHT CHANCE TO CHANCE OF SHOWERS/THUNDERSTORMS TUESDAY AFTERNOON WITH HIGH TEMPS REACHING AROUND 90 DEGREES AND PERSISTENT ONSHORE FLOW RESULTING IN PWATS AROUND 2 INCHES OVER THE CWA. HIGHEST POPS WILL REMAIN NEAR THE VICINITY OF THE DISSIPATING FRONT AND SEABREEZE OVER SOUTHERN MOST AREAS IN SOUTHEAST GEORGIA. EXPECT MOST ACTIVITY TO DISSIPATE TUESDAY EVENING WITH THE LOSS OF DAYTIME HEATING...BUT AN ISOLATED SHOWER AND/OR THUNDERSTORM WILL REMAIN POSSIBLE ALONG THE SOUTHEAST SOUTH CAROLINA AND GEORGIA COAST TUESDAY NIGHT. OVERNIGHT LOWS WILL REACH THE LOW/MID 70S. CHANCES OF PRECIP WILL INCREASE SLIGHTLY WEDNESDAY AS SFC HIGH PRESSURE SLIDES OFF THE MID ATLANTIC COAST AND A WEAK COASTAL TROUGH DEVELOPS ALONG THE SOUTHEAST COAST. PRECIP CHANCES APPEAR BEST WEDNESDAY AFTERNOON/EVENING WHEN THE COASTAL TROUGH BECOMES MORE ENHANCED AS HURRICANE IRENE CONTINUES TO APPROACH THE AREA FROM THE SOUTH/SOUTHEAST. OVERALL HIGH TEMPS WILL REMAIN IN THE UPPER 80S OVER MOST AREAS...ESPECIALLY WITH CLOUD COVER INCREASING THROUGH THE AFTERNOON. A FEW LOCATIONS MAY TOUCH 90 DEGREES OVER INLAND PORTIONS OF SOUTHEAST GEORGIA. SLIGHT CHANCE TO CHANCE OF PRECIP WILL CONTINUE WEDNESDAY NIGHT...MAINLY IN ASSOCIATION WITH THE COASTAL TROUGH LINGERING ALONG THE SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA COASTS. OVERNIGHT LOWS WILL BE IN THE LOW/MID 70S. A LARGE AMOUNT OF UNCERTAINTY REMAINS IN THE FORECAST THURSDAY WITH THE APPROACH OF HURRICANE IRENE FROM THE SOUTH/SOUTHEAST AND A SFC TROUGH FROM THE NORTHWEST. AT THIS TIME...MODEL GUIDANCE AND NHC FORECASTS KEEP HURRICANE IRENE SOUTH OF THE AREA THROUGH THURSDAY NIGHT. SIGNIFICANT MOISTURE ADVECTION AND PINCHING OF THE GRADIENT NORTH OF THE HURRICANE HOWEVER...WILL LIKELY AID IN SCATTERED CONVECTION OVER THE FORECAST AREA. DESPITE AN EASTWARD TREND IN THE FORECAST TRACK OF HURRICANE IRENE...CHANCES OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT AS MOISTURE CONTINUES TO ADVECT ONSHORE AND CONVERGENCE OCCURS ALONG THE SFC TROUGH APPROACHING FROM THE NORTHWEST. OVERALL HIGH TEMPS WILL REMAIN IN THE UPPER 80S WITH INCREASING CLOUD COVER. OVERNIGHT LOWS WILL BE IN THE LOW/MID 70S. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... MUCH OF THE EXTENDED FORECAST WILL BE HIGHLY DEPENDENT ON THE DEVELOPMENT AND PROGRESSION OF HURRICANE IRENE. ALTHOUGH NUMERICAL MODELS HAVE BEEN FAIRLY CONSISTENT IN TRACKING THE SYSTEM TOWARD THE SOUTHEAST COAST. HAVE ATTEMPTED TO INTRODUCE A LITTLE MORE SPECIFICITY IN THE POP FORECAST FOR FRIDAY AND SATURDAY...AS THESE APPEAR TO BE THE FAVORED DAYS FOR ANY SIGNIFICANT PRECIPITATION ASSOCIATED WITH IRENE. DECENT AGREEMENT BETWEEN THE GFS AND ECMWF REGARDING PRECIPITATION COVERAGE HAS SUPPORTED INCREASING RAIN CHANCES FROM EAST TO WEST...PEAKING AT LIKELY IN THE 60 PERCENT RANGE BY THE DAYTIME HOURS SATURDAY. BEST POTENTIAL FOR AT LEAST BREEZY CONDITIONS WILL ALSO BE FRIDAY THROUGH THE WEEKEND...WHEN THE STORM COULD BE TRACKING CLOSEST TO THE FORECAST AREA. DAYTIME TEMPERATURES WILL BE A BIT SUPPRESSED UNDER THICK CLOUD COVER...STRONG ONSHORE WINDS...AND DECENT RAIN COVERAGE. WEATHER CONDITIONS ARE EXPECTED TO GRADUALLY IMPROVE INTO EARLY NEXT WEEK AS THE TROPICAL SYSTEM WILL LIKELY BE MOVING AWAY FROM THE REGION TO THE NORTH. IT IS RECOMMENDED THAT ALL RESIDENTS AND VISITORS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA CONTINUE TO MONITOR FORECASTS FROM THE NATIONAL HURRICANE CENTER REGARDING HURRICANE IRENE. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... SCATTERED THUNDERSTORMS ARE EXPECTED TO AFFECT THE TERMINALS OVER THE NEXT FEW HOURS AS A COLD FRONT AND STRONG UPPER LEVEL DISTURBANCE MOVE THROUGH THE REGION. HAVE INCLUDED SOME MVFR VSBYS AND SOME GUSTINESS AT BOTH TERMINALS THIS EVENING IN TSRA. SHOULD SEE ACTIVITY END BY MIDNIGHT WITH RAIN FREE CONDITIONS THEN PREVAILING OVERNIGHT. CAN/T RULE OUT SOME MVFR VSBY/S TOWARD DAYBREAK AT EITHER TERMINAL...BUT CONFIDENCE IN THIS OCCURRING IS TOO LOW TO MENTION IN THE TAFS AT THIS TIME. ADDITIONALLY CAN/T RULE OUT AN ISOLATED SHOWER/THUNDERSTORM TUESDAY AFTERNOON...BUT PROBABILITIES ARE TOO LOW TO MENTION EVEN CB AT THIS TIME. EXTENDED AVIATION OUTLOOK...SHOWERS/THUNDERSTORMS COULD BRIEFLY REDUCE VSBYS AND/OR CIGS EACH AFTERNOON/EVENING THIS WEEK. TROPICAL STORM OR EVEN HURRICANE CONDITIONS ARE POSSIBLE FRIDAY AND SATURDAY AS HURRICANE IRENE POTENTIALLY IMPACTS THE REGION. && .MARINE... TONIGHT...A COLD FRONT WILL APPROACH FROM THE WEST THIS EVENING AND PUSH SOUTHWARD THROUGH THE WATERS LATE TONIGHT. NOT ANTICIPATING MUCH OF A WIND SURGE WITH THE COLD FRONT AS IT WILL BE IN A WEAKENING STATE AS IT APPROACHES AND MOVES THROUGH. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS. TUESDAY THROUGH THURSDAY...THE WEAKENING COLD FRONT WILL DISSIPATE OVER THE COASTAL WATERS LATE TUESDAY INTO EARLY WEDNESDAY...WHILE HIGH PRESSURE BUILDS IN FROM THE NORTH. ALTHOUGH THERE COULD BE A BRIEF NORTHEAST SURGE ON TUESDAY BEHIND THE DESCENDING FRONT...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA THROUGH EARLY WEEK. MODELS CONTINUE TO SUGGEST A COASTAL TROUGH DEVELOPING BETWEEN HIGH PRESSURE TO THE NORTH AND HURRICANE IRENE TO THE SOUTH WEDNESDAY INTO EARLY THURSDAY. THIS PATTERN WOULD MAINTAIN SOLID ONSHORE FLOW AND INCREASE THE POTENTIAL FOR SCA CRITERIA SEAS BY LATE THURSDAY. SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE WHILE ONSHORE FLOW PERSISTS. HURRICANE IRENE STILL POSES A THREAT TO THE COASTAL WATERS BY LATE WEEK...ALTHOUGH THERE CONTINUES TO BE SIGNIFICANT UNCERTAINTY IN THE TRACK FORECAST THIS FAR OUT. CURRENT NHC TRACK SUGGEST HURRICANE CONDITIONS WILL BE POSSIBLE WITH WAVE TOOLS SUPPORTING SEAS AS HIGH AS 20-30 FT. MARINERS ARE ADVISED THAT TROPICAL CYCLONE WATCHES AND/OR WARNINGS COULD BE REQUIRED LATER IN THE WEEK...INCLUDING THIS WEEKEND. ALL MARINERS ARE THUS STRONGLY ADVISED TO CONTINUE TO MONITOR THE PROGRESS OF IRENE FROM ADVISORIES ISSUED BY NATIONAL HURRICANE CENTER. RIP CURRENTS...SWELLS FROM IRENE COULD ARRIVE AS EARLY AS MID-WEEK...AND CONTINUE FOR SEVERAL DAYS. THIS WILL RESULT IN AN ENHANCED RISK OF RIP CURRENTS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Aug 22, 7:28 PM EDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 728 PM EDT MON AUG 22 2011 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 232330- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 728 PM EDT MON AUG 22 2011 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP IN ADVANCE OF A COLD FRONT THIS EVENING. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAINFALL COULD ALSO OCCUR. PEOPLE ACROSS THE REGION ARE ENCOURAGED TO MONITOR THE LATEST WEATHER CONDITIONS THROUGHOUT THE DAY. BE PREPARED TO TAKE ACTION SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE ISSUED FOR YOUR LOCATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TROPICS...TROPICAL CYCLONE IRENE IS EXPECTED TO MOVE WEST/NORTHWEST FOR THE NEXT SEVERAL DAYS AND POSSIBLY IMPACT PORTIONS OF THE SOUTHEAST UNITED STATES BY THE END OF THE WEEK. WHILE ITS TOO SOON TO SAY WHETHER IRENE WILL DIRECTLY IMPACT THE REGION...PROBABILITIES ARE INCREASING THAT TROPICAL STORM OR EVEN HURRICANE CONDITIONS COULD OCCUR. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO CAREFULLY MONITOR THE PROGRESS OF THIS STORM THROUGHOUT THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THROUGH THIS EVENING. GAZ117-119-139-141-SCZ048>051-232330- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 728 PM EDT MON AUG 22 2011 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP IN ADVANCE OF A COLD FRONT THIS EVENING. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAINFALL COULD ALSO OCCUR. PEOPLE ACROSS THE REGION ARE ENCOURAGED TO MONITOR THE LATEST WEATHER CONDITIONS THROUGHOUT THE DAY. BE PREPARED TO TAKE ACTION SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE ISSUED FOR YOUR LOCATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. RIP CURRENTS...SWELLS BEING GENERATED BY TROPICAL STORM IRENE COULD BEGIN TO IMPACT THE BEACHES BY MID-WEEK. THIS WILL RESULT IN AN ELEVATED RISK FOR RIP CURRENTS. TROPICS...TROPICAL CYCLONE IRENE IS EXPECTED TO MOVE WEST/NORTHWEST FOR THE NEXT SEVERAL DAYS AND POSSIBLY IMPACT PORTIONS OF THE SOUTHEAST UNITED STATES BY THE END OF THE WEEK. WHILE ITS TOO SOON TO SAY WHETHER IRENE WILL DIRECTLY IMPACT THE REGION...PROBABILITIES ARE INCREASING THAT TROPICAL STORM OR EVEN HURRICANE CONDITIONS COULD OCCUR. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO CAREFULLY MONITOR THE PROGRESS OF THIS STORM THROUGHOUT THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THROUGH THIS EVENING. AMZ330-350-352-354-374-232330- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 728 PM EDT MON AUG 22 2011 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP IN ADVANCE OF A COLD FRONT THIS EVENING. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAINFALL COULD ALSO OCCUR. PEOPLE ACROSS THE REGION ARE ENCOURAGED TO MONITOR THE LATEST WEATHER CONDITIONS THROUGHOUT THE DAY. BE PREPARED TO TAKE ACTION SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE ISSUED FOR YOUR LOCATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TROPICS...TROPICAL CYCLONE IRENE IS EXPECTED TO MOVE WEST/NORTHWEST FOR THE NEXT SEVERAL DAYS AND POSSIBLY IMPACT PORTIONS OF THE SOUTHEAST UNITED STATES BY THE END OF THE WEEK. WHILE ITS TOO SOON TO SAY WHETHER IRENE WILL DIRECTLY IMPACT THE REGION...PROBABILITIES ARE INCREASING THAT TROPICAL STORM OR EVEN HURRICANE CONDITIONS COULD OCCUR. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO CAREFULLY MONITOR THE PROGRESS OF THIS STORM THROUGHOUT THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THROUGH THIS EVENING.
In the hours before
Special weather statement, Aug 22, 8:20 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
820 PM EDT MON AUG 22 2011
GAZ099-100-114-115-230045-
BULLOCH-CANDLER-EVANS-TATTNALL-
820 PM EDT MON AUG 22 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
BULLOCH AND CANDLER COUNTIES THROUGH 845 PM EDT...
AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR CANOE POND...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALINE...COBBTOWN...METTER...PULASKI AND REGISTER...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3238 8224 3243 8219 3247 8219 3252 8216
3255 8211 3234 8182 3214 8219 3218 8219
3223 8222 3232 8224
TIME...MOT...LOC 0020Z 315DEG 12KT 3243 8212Special weather statement, Aug 22, 8:37 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
837 PM EDT MON AUG 22 2011
GAZ099-114-230115-
CANDLER-TATTNALL-
837 PM EDT MON AUG 22 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL AND CANDLER
COUNTIES THROUGH 915 PM EDT...
AT 834 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR CANOE POND...MOVING SOUTH AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALINE...COBBTOWN AND METTER...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3243 8219 3247 8219 3252 8216 3255 8209
3234 8194 3219 8219 3223 8222 3234 8224
3235 8225 3236 8225
TIME...MOT...LOC 0038Z 339DEG 8KT 3242 8217Local storm report, Aug 22, 8:58 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
858 PM EDT MON AUG 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM TSTM WND DMG 2 SSW WOODCLIFF 32.71N 81.78W
08/22/2011 SCREVEN GA LAW ENFORCEMENT
ONE TREE DOWN ALONG ROCKY FORD ROAD. TIME ESTIMATED BY
RADAR.
&&
EVENT NUMBER CHS1100892
JHPSpecial weather statement, Aug 22, 9:27 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
927 PM EDT MON AUG 22 2011
GAZ088-SCZ040-042-043-230200-
ALLENDALE-HAMPTON-INLAND COLLETON-SCREVEN-
927 PM EDT MON AUG 22 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...
ALLENDALE...HAMPTON AND COLLETON COUNTIES THROUGH 1000 PM EDT...
AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM ULMER TO BURTONS
FERRY LANDING...MOVING EAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BURTONS FERRY LANDING...HILLTONIA...MILLHAVEN...ALLENDALE...ALMEDA
INTERSECTION...APPLETON...ASHTON...BARTON...BRUNSON...COLLETON...
CROCKETVILLE...ESTILL...FAIRFAX...GIFFORD...HAMPTON...ISLANDTON...
LAKE WARREN STATE PARK...LENA...LODGE...LURAY...MARTIN...MILEY...
PADGETTS...RUFFIN...SEIGLING...SYCAMORE...ULMER...VARNVILLE AND
WILLIAMS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3292 8175 3313 8142 3311 8136 3312 8119
3303 8108 3310 8095 3307 8090 3311 8089
3301 8073 3258 8146
TIME...MOT...LOC 0127Z 280DEG 11KT 3313 8116 3294 8151Special weather statement, Aug 22, 10:01 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1001 PM EDT MON AUG 22 2011
GAZ088-101-SCZ040-042-043-047-230230-
ALLENDALE-EFFINGHAM-HAMPTON-INLAND COLLETON-INLAND JASPER-SCREVEN-
1001 PM EDT MON AUG 22 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...
ALLENDALE...EFFINGHAM...HAMPTON...JASPER AND COLLETON COUNTIES
THROUGH 1030 PM EDT...
AT 957 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SYCAMORE TO 9
MILES NORTHEAST OF WHITE HILL...MOVING SOUTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...CLYO...HUNTERS...KILDARE...NEWINGTON...SHAWNEE...
SPRINGFIELD...STILLWELL...SYLVANIA...ALLENDALE...ALMEDA
INTERSECTION...ASHTON...BARTON...BRUNSON...CROCKETVILLE...CUMMINGS...
EARLY BRANCH...ESTILL...FAIRFAX...FURMAN...GARNETT...GIFFORD...
GILLISONVILLE...GRAYS...HAMPTON...ISLANDTON...LAKE WARREN STATE
PARK...LENA...LURAY...MCPHERSONVILLE...MILEY...PINELAND...
ROBERTVILLE...SCOTIA...SHIRLEY...SYCAMORE...TARBORO AND VARNVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3311 8118 3306 8112 3306 8110 3303 8108
3308 8099 3308 8098 3283 8070 3231 8127
3275 8165
TIME...MOT...LOC 0201Z 308DEG 8KT 3300 8119 3274 8143Local storm report, Aug 22, 10:18 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON SC
1018 PM EDT MON AUG 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM TSTM WND DMG 2 SSW WOODCLIFF 32.71N 81.78W
08/22/2011 SCREVEN GA LAW ENFORCEMENT
ONE TREE DOWN ALONG ROCKY FORD ROAD. TIME ESTIMATED BY
RADAR.
0255 PM TSTM WND DMG VARNVILLE 32.85N 81.08W
08/22/2011 HAMPTON SC 911 CALL CENTER
TREE DOWN ON MILLPOND ROAD.
0350 PM TSTM WND DMG NE SULLIVANS ISLAND 32.77N 79.84W
08/22/2011 CHARLESTON SC FIRE DEPT/RESCUE
ONE TREE DOWN ALONG STATION 9 1 2 STREET. ALSO REPORTED
DIME SIZE HAIL.
0403 PM TSTM WND DMG BROOKLET 32.38N 81.66W
08/22/2011 BULLOCH GA 911 CALL CENTER
POWER LINE DOWN AND A METAL ROOF BLOWN ONTO HIGHWAY 80
EAST JUST OUTSIDE OF BROOKLET.
0405 PM TSTM WND DMG 3 SSW HENDERSONVILLE 32.75N 80.75W
08/22/2011 COLLETON SC LAW ENFORCEMENT
ONE TREE DOWN ON POWERLINE ALONG THE INTERSECTION OF
COMBAHEE ROAD AND HENDERSONVILLE HIGHWAY.
0527 PM MARINE TSTM WIND 22 ESE RACCOON BLUFF 31.40N 80.87W
08/22/2011 M45 MPH AMZ354 GA BUOY
0542 PM TSTM WND DMG 4 NNW SMOAKS 33.14N 80.84W
08/22/2011 COLLETON SC PUBLIC
TREES DOWN AT INTERSECTION OF BEREA RD AND BUCKHEAD RD.
TIME ESTIMATED BASED ON RADAR.
0548 PM TSTM WND DMG 3 WNW TYBEE ISLAND 32.03N 80.91W
08/22/2011 CHATHAM GA LAW ENFORCEMENT
POWER POLES LEANING OVER AND A PICK UP TRUCK ALMOST
BLOWN OFF HIGHWAY 80.
0648 PM TSTM WND DMG 4 SSE DONALD 31.77N 81.82W
08/22/2011 LONG GA LAW ENFORCEMENT
LARGE LIMB BLOCKING PORTIONS OF HIGHWAY 57.
0737 PM TSTM WND DMG 2 WNW HOPEULIKIT 32.54N 81.89W
08/22/2011 BULLOCH GA LAW ENFORCEMENT
THE BULLOCH COUNTY WARNING POINT REPORTED 6 TREES DOWN
IN THE PORTAL GEORGIA AREA.
0755 PM HAIL 2 W GOOSE CREEK 32.98N 80.07W
08/22/2011 M1.75 INCH CHARLESTON SC LAW ENFORCEMENT
GOLF BALL HAIL ON TRICOM ST AND HIGHWAY 78.
&&
EVENT NUMBER CHS1100892 CHS1100882 CHS1100887 CHS1100883 CHS1100884
CHS1100886 CHS1100889 CHS1100885 CHS1100888 CHS1100890 CHS1100891
JHPThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 9:27 PM EDT | Special Weather Statement | CHS | Allendale, Hampton | 33 min |
| Aug 22, 10:01 PM EDT | Special Weather Statement | CHS | Hampton | 29 min |
| Aug 22, 11:50 PM EDT | Special Weather Statement | CHS | Allendale | 25 min |
| Aug 23, 1:32 PM EDT | Special Weather Statement | CHS | Charleston | 28 min |
| Aug 23, 1:59 PM EDT | Special Weather Statement | CHS | Charleston | 31 min |
| Aug 23, 3:00 PM EDT | Special Weather Statement | CHS | Beaufort | 45 min |
| Aug 23, 3:39 PM EDT | Special Weather Statement | CHS | Beaufort, Jasper | 51 min |
| Aug 23, 4:29 PM EDT | Special Weather Statement | CHS | Jasper | 46 min |
| Aug 23, 5:27 PM EDT | Special Weather Statement | CHS | Berkeley | 48 min |
| Aug 23, 6:11 PM EDT | Special Weather Statement | CHS | Berkeley | 49 min |
| Aug 23, 6:51 PM EDT | Special Weather Statement | CHS | Dorchester | 24 min |
| Aug 23, 7:14 PM EDT | Special Weather Statement | CHS | Dorchester | 46 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.